Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 294, NWS Memphis, TN

October 2, 20147 counties in Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Oct 2, 2014, 9:39 PM CDT for 7 counties in Arkansas. It was in force for 36 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 2, 2014, 9:39 PM CDT (02:39 UTC)
Expired
Oct 2, 2014, 10:15 PM CDT
In force
36 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Craighead County, AR, Crittenden County, AR, Cross County, AR, Lawrence County, AR, Mississippi County, AR, Poinsett County, AR, St. Francis County, AR

The radar

The Memphis radar (KNQA), 39 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 2, 9:46 PM CDTTSTM WND GST 58Caldwell, ARTHUNDERSTORM WINDS GUSTING TO 58 MPH IN CALDWELL.
Oct 2, 9:50 PM CDTTSTM WND DMGHarrisburg, ARA FREDS DISCOUNT STORE AND A LAW FIRM HAD ROOF DAMAGE AND WINDOWS BLOWN OUT.
Oct 2, 9:57 PM CDTTSTM WND DMGGreenfield, ARWIDESPREAD TREES UPROOTED AND ROOF DAMAGE. ESTIMATED WIND GUSTS UP TO 70 MPH.
Oct 2, 10:03 PM CDTTSTM WND DMGSe Jonesboro, ARPOWER POLES AND TREES DOWN NEAR US HIGHWAY 63 AND NESTLE ROAD.
Oct 2, 10:05 PM CDTTSTM WND DMGTrumann, ARSEVERAL TREES AND POWER LINES DOWN.
Oct 2, 10:09 PM CDTTORNADO1 S Lake City, ARPOSSIBLE TORNADO SPOTTED SOUTH OF LAKE CITY MOVING EAST NORTHEAST.
Oct 2, 10:15 PM CDTTSTM WND DMG2 W Lake City, ARSEMI TRUCK FULL OF CHICKEN PARTS BLOWN OVER ON HIGHWAY 18 AND HIGHWAY 69.
Oct 2, 10:18 PM CDTTSTM WND DMGSe Jonesboro, ARPOWER POLES AND TREES DOWN NEAR US HIGHWAY 63 AND NESTLE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 2, 5:48 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 2.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2014-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2607 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2014-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2607 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
784 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
3.0
Supercell composite
13.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

528 
WUUS54 KMEG 030239
SVRMEG
ARC031-035-037-075-093-111-123-030315-
/O.NEW.KMEG.SV.W.0294.141003T0239Z-141003T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
939 PM CDT THU OCT 2 2014

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  CROSS COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
  MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  POINSETT COUNTY IN EASTERN ARKANSAS...
  ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

* UNTIL 1015 PM CDT

* AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM BONO TO CALDWELL...OR ALONG A LINE
  EXTENDING FROM BONO TO FORREST CITY...AND MOVING EAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARKIN...
  WYNNE...BAY...BONO...BROOKLAND...CARAWAY...JONESBORO...LAKE CITY...
  MONETTE...BLYTHEVILLE...GOSNELL...KEISER...LEACHVILLE AND MANILA.

 THIS WARNING ALSO INCLUDES AREAS NEAR BIG LAKE AND WAPANOCCA LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.SEND YOUR STORM REPORTS TO US ON TWITTER USING AT NWSMEMPHIS...POST 
TO OUR NWS MEMPHIS FACEBOOK PAGE...OR SEND A REPORT ON OUR WEBSITE 
AT WEATHER DOT GOV SLANT MEMPHIS AND CLICK ON SUBMIT STORM REPORT.

&&

LAT...LON 3547 9099 3597 9095 3598 8990 3543 9007
      3547 9007 3548 9011 3540 9018 3538 9018
      3538 9014 3540 9015 3541 9012 3539 9009
      3531 9011 3529 9017 3525 9013 3504 9020
      3504 9029 3502 9031 3495 9026 3494 9099
TIME...MOT...LOC 0237Z 269DEG 33KT 3592 9070 3503 9084

$$
JPM3
1 follow-up statement
009 
WWUS54 KMEG 030300
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1000 PM CDT THU OCT 2 2014

ARC031-035-037-075-093-111-123-030315-
/O.CON.KMEG.SV.W.0294.000000T0000Z-141003T0315Z/
CRAIGHEAD AR-CRITTENDEN AR-CROSS AR-LAWRENCE AR-MISSISSIPPI AR-
POINSETT AR-ST. FRANCIS AR-
1000 PM CDT THU OCT 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR ST. FRANCIS...POINSETT...MISSISSIPPI...SOUTHEASTERN LAWRENCE...
CROSS...CRITTENDEN AND CRAIGHEAD COUNTIES...

AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM GOOBERTOWN TO GALILEE TO BURNT CANE...OR ALONG A LINE EXTENDING
FROM BROOKLAND TO TYRONZA TO 7 MILES WEST OF HUGHES...MOVING EAST AT
40 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARKIN...
WYNNE...BAY...BLACK OAK...BONO...BROOKLAND...CARAWAY...JONESBORO...
LAKE CITY...MONETTE...BIRDSONG...BLYTHEVILLE...GOSNELL AND KEISER.

 THIS WARNING ALSO INCLUDES AREAS NEAR BIG LAKE AND WAPANOCCA LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.SEND YOUR STORM REPORTS TO US ON TWITTER USING AT NWSMEMPHIS...POST
TO OUR NWS MEMPHIS FACEBOOK PAGE...OR SEND A REPORT ON OUR WEBSITE AT
WEATHER DOT GOV SLANT MEMPHIS AND CLICK ON SUBMIT STORM REPORT.

&&

LAT...LON 3547 9099 3597 9095 3598 8990 3543 9007
      3547 9007 3548 9011 3540 9018 3538 9018
      3538 9014 3540 9015 3541 9012 3539 9009
      3531 9011 3529 9017 3525 9013 3504 9020
      3504 9029 3502 9031 3495 9026 3494 9099
TIME...MOT...LOC 0300Z 269DEG 33KT 3594 9053 3544 9038
          3498 9056

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 6:27 PM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, Oct 2, 6:27 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
627 PM CDT THU OCT 2 2014

.UPDATE...
UPDATED FOR 00Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 353 PM CDT THU OCT 2 2014/

DISCUSSION...

CURRENTLY... SCATTERED SHOWERS AND THUNDERSTORMS DRIVEN BY WAA
CONTINUE TO MOVE THROUGH THE MIDSOUTH. A COLD FRONT STRETCHES FROM
NORTHERN MISSOURI TO SOUTH TEXAS AND WILL CONTINUE TO PROGRESS
EASTWARD TOWARDS THE CENTRAL AND SOUTHERN MISSISSIPPI VALLEY. FLOW
IS SOUTHERLY AHEAD OF THE FRONT...PULLING UP WARM...
MOIST...UNSTABLE AIR INTO THE MIDSOUTH FROM THE GULF OF MEXICO.
CLOUDS AND SHOWERS HAVE CREATED A BROAD RANGE OF TEMPERATURES
THROUGH THE MIDSOUTH. AS OF 3PM...MEMPHIS WAS AT 90 DEGREES DUE
TO A BREAK IN CLOUD COVER...WHEREAS OXFORD MISSISSIPPI WAS ONLY
AT 73 DEGREES DUE TO A NEARBY THUNDERSTORM. DEWPOINTS ARE PEAKING
IN THE LOW 70S AREA WIDE.

STORMS HAVE ALREADY BEGAN TO DEVELOP ALONG THE FRONT FURTHER WEST
IN NW AR...EASTERN OK AND SOUTHERN MO. EXPECT STORMS TO CONTINUE
TO DEVELOP AS THE FRONT MOVES EAST INTO A MORE UNSTABLE
ATMOSPHERE. MOST OF THE MODELS HAVE REDUCED CAPE VALUES TO BETWEEN
800-1500 J/KG AS THE FRONT NEARS...EXCEPT THE NAM WHICH DEPICTS
CAPE VALUES WELL IN EXCESS OF 2000 J/KG OVER NW MISSISSIPPI. 0-6
KM BULK SHEAR VALUES WILL BE NEAR 40 KTS AREA WIDE WITH 0-3 KM
LAPSE RATES AS STEEP AS 5.5 C/KM. INCREASING CLOUD COVER DUE TO
WAA WILL SERVE AS A HINDRANCE TO SEVERE WEATHER TONIGHT. THE GFS
IS MORE AGGRESSIVE WITH THE WAA SHOWERS AND STORMS AND NOT
CLEARING OUT BEFORE THE FRONT APPROACHES...WHILE THE NAM...
HRRR...AND EURO CLEAR OUT DURING THE EVENING.

STORMS WILL BECOME COLD POOL DOMINANT AND BEGIN TO RACE AHEAD OF
THE FRONT AS IT APPROACHES OUR REGION. THE MAIN THREAT WITH
STORMS ALONG THE FRONTAL BOUNDARY WILL BE SEVERE WINDS DUE TO
THEIR LINEAR CONVECTIVE MODE. LARGE HAIL WILL BE A SECONDARY
THREAT DUE TO SIGNIFICANT BUOYANCY WITHIN THE HAIL GROWTH ZONES
OF THE ATMOSPHERE. MODELS HAVE COME INTO BETTER AGREEMENT WITH THE
TIMING OF THE APPROACHING SYSTEM. THE FRONT WILL BEGIN TO
APPROACH NORTHEAST ARKANSAS BY 7 PM...THE MS RIVER BETWEEN 11PM
AND 1 AM... AND OUT OF OUR COVERAGE AREA BY 5 AM. LINGERING
SHOWERS WILL BE POSSIBLE AS A SECONDARY REINFORCING FRONT TRAILS
THE LEADING ONE.

COOLER DRIER AIR WILL FILTER INTO THE MIDSOUTH BEHIND THE FRONT.
HIGHS FRIDAY WILL ONLY REACH THE MID TO UPPER 70S. LOWS FRIDAY
NIGHT/SATURDAY MORNING WILL DIVE INTO THE 40S AS NW FLOW INCREASES
BRINGING EVEN COOLER AIR INTO THE REGION. WE WILL STRUGGLE TO
REACH 70 DEGREES DURING THE DAY ON SATURDAY.

ANOTHER COLD FRONT WILL SWEEP THROUGH THE MS RIVER VALLEY EARLY
NEXT WEEK. MODELS STILL DISAGREE ON THE TIMING BUT BOTH THE GFS
AND EURO AGREE ENOUGH TO INCREASE POPS MONDAY EVENING.

JPM3

&&

.AVIATION...
00Z TAFS

ACTIVE NIGHT EXPECTED FOR THE TAF SITES AS A COLD FRONT/STORMS
PASS THROUGH. CURRENT SEVERE LINE IN WESTERN ARKANSAS SHOULD REACH
THE MISSISSIPPI RIVER BETWEEN 02/04Z-02/05Z TIME FRAME WITH
EMBEDDED STORMS CAPABLE OF WIND GUSTS OF AT LEAST 40 KTS. ACTIVITY
WILL WEAKEN SOME AFTER PASSING THROUGH MEMPHIS WITH STORMS
EXITING MKL AND TUP BY 02/09Z. CIGS/VIS BEFORE CONVECTION SHOULD BE
VFR...DECREASING TO MVFR AND IFR DURING ACTIVITY. LATER IN THE
PERIOD EXPECTING A LOW MVFR DECK TO SETTLE IN JUST BEHIND THE COLD
FRONT AS SOUTH WINDS SHIFT WESTERLY. CIGS SHOULD SLOWLY RAISE BACK
TO VFR LATE FRIDAY MORNING AS GUSTY NORTHWEST WINDS DEVELOP.

JAB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Oct 2, 6:00 PM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
600 PM CDT THU OCT 2 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-040100-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
600 PM CDT THU OCT 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

TONIGHT...A SQUALL LINE WILL PUSH IN FROM THE WEST. THE LINE
IS EXPECTED TO BE STRONG TO SEVERE WITH DAMAGING WINDS BEING THE
MAIN THREAT AND LARGE HAIL BEING A SECONDARY THREAT. THERE IS ALSO
A CHANCE FOR ISOLATED TORNADOES. THERE IS A SLIGHT RISK FOR SEVERE
STORMS FOR EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...NORTHWEST
MISSISSIPPI AND EXTREME WESTERN TENNESSEE.

THE LINE WILL IMPACT EASTERN ARKANSAS AND THE MISSOURI BOOTHEEL
BETWEEN 7 PM CST AND MIDNIGHT CST. NORTHWEST MISSISSIPPI AND EXTREME
WEST TENNESSEE...INCLUDING THE MEMPHIS AREA...WILL BE AFFECTED
BETWEEN 10 PM CST TO 2 AM CST. THE LINE IS EXPECTED TO WEAKEN DURING
THE OVERNIGHT HOURS AS IT CONTINUES TO MOVE EAST OF THE SLIGHT RISK
AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED TONIGHT.

ZDM

In the hours before

Local storm report, Oct 2, 4:39 PM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
439 PM CDT THU OCT 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     HAIL             MILLINGTON              35.33N 89.89W
10/02/2014  E1.00 INCH       SHELBY             TN   TRAINED SPOTTER

&&

ZDM
Local storm report, Oct 2, 4:47 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
447 PM CDT THU OCT 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     HAIL             EARLE                   35.27N 90.46W
10/02/2014  E1.75 INCH       CRITTENDEN         AR   PUBLIC

            WINDS ESTIMATED TO BE NEAR 65 MPH.

&&

ZDM
Local storm report, Oct 2, 4:48 PM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
448 PM CDT THU OCT 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     HAIL             PARKIN                  35.26N 90.55W
10/02/2014  E0.88 INCH       CROSS              AR   TRAINED SPOTTER

            ESTIMATED NICKEL SIZE HAIL. SMALL TREE LIMBS DOWN.

&&

ZDM
Local storm report, Oct 2, 5:06 PM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
506 PM CDT THU OCT 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     3 SE HORN LAKE          34.93N 90.00W
10/02/2014                   DESOTO             MS   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN IN NESBIT AREA. CHURCH ROAD BLOCKED
            WITH NUMEROUS LARGE LIMBS. PEA SIZED HAIL ALSO FALLING.

0345 PM     TSTM WND GST     3 SE HORN LAKE          34.93N 90.00W
10/02/2014  M63.00 MPH       DESOTO             MS   TRAINED SPOTTER

            WIND GUST OF 63 MPH RECORDED.

0351 PM     HAIL             SOUTHAVEN               34.97N 90.00W
10/02/2014  M1.00 INCH       DESOTO             MS   TRAINED SPOTTER

            SPOTTER REPORTED HEAVY DOWNPOUR WITH QUARTER SIZED HAIL.

0357 PM     TSTM WND GST     SE DOWNTOWN MEMPHIS     35.13N 90.05W
10/02/2014  M61.00 MPH       SHELBY             TN   ASOS

            WIND GUST TO 61 MPH REPORTED AT MEMPHIS INTERNATIONAL
            AIRPORT.

0413 PM     HAIL             S BARTLETT              35.22N 89.84W
10/02/2014  E1.75 INCH       SHELBY             TN   TRAINED SPOTTER

            SPOTTER REPORTED LARGE HAIL APPROXIMATELY GOLF BALL SIZED
            AROUND THE AREA OF I-40 AND SUMMER AVENUE.

0415 PM     HAIL             2 S BARTLETT            35.19N 89.84W
10/02/2014  E0.75 INCH       SHELBY             TN   TRAINED SPOTTER

            PENNY SIZED HAIL I-40 AND WHITTEN ROAD.

0420 PM     TSTM WND DMG     5 N MEMPHIS             35.00N 90.14W
10/02/2014                   SHELBY             TN   PUBLIC

            POLICE DEPT ON THE SCENE WITH UTILITY LINES DOWN ACROSS
            CENTRAL AVENUE AT BELVEDERE BLVD. EAST AND WESTBOUND
            LANES BLOCKED.

0420 PM     HAIL             BARTLETT                35.22N 89.84W
10/02/2014  E1.00 INCH       SHELBY             TN   PUBLIC

            NEAR STAGE ROAD AND HWY 70.

0420 PM     TSTM WND DMG     5 N MEMPHIS             35.00N 90.14W
10/02/2014                   SHELBY             TN   PUBLIC

            MULTIPLE TREES DOWN ON MENDENHALL AND POPLAR.

0420 PM     HAIL             BARTLETT                35.22N 89.84W
10/02/2014  E1.00 INCH       SHELBY             TN   PUBLIC

            NEAR BARTLETT BLVD AND ELMORE ROAD.

0433 PM     TSTM WND DMG     MILLINGTON              35.33N 89.89W
10/02/2014                   SHELBY             TN   TRAINED SPOTTER

            LARGE LIMBS DOWN ON HOUSE AND ON POWER LINES IN THE EAST
            ACRES COMMUNITY OF MILLINGTON NORTH OF NAVAL BASE.

0434 PM     HAIL             MILLINGTON              35.33N 89.89W
10/02/2014  E1.00 INCH       SHELBY             TN   TRAINED SPOTTER

0443 PM     TSTM WND GST     EARLE                   35.27N 90.46W
10/02/2014  E0.00 MPH        CRITTENDEN         AR   LAW ENFORCEMENT

            WINDS OF 50 TO 60 MPH BUFFETING POLICE OFFICERS CAR IN
            EARLE.

0443 PM     HAIL             EARLE                   35.27N 90.46W
10/02/2014  E1.75 INCH       CRITTENDEN         AR   PUBLIC

            GOLF BALL SIZED HAIL.

0444 PM     HAIL             PARKIN                  35.26N 90.55W
10/02/2014  E0.88 INCH       CROSS              AR   TRAINED SPOTTER

            ESTIMATED NICKEL SIZE HAIL. SMALL TREE LIMBS DOWN.

0444 PM     HAIL             EARLE                   35.27N 90.46W
10/02/2014  E1.75 INCH       CRITTENDEN         AR   PUBLIC

            WINDS ESTIMATED TO BE NEAR 65 MPH.

&&

MRM
Special weather statement, Oct 2, 9:23 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
923 PM CDT THU OCT 2 2014

ARZ008-009-017-018-026>028-MOZ113-030300-
CLAY AR-CRAIGHEAD AR-GREENE AR-LAWRENCE AR-MISSISSIPPI AR-POINSETT
AR-RANDOLPH AR-DUNKLIN MO-
923 PM CDT THU OCT 2 2014

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1000 PM CDT FOR...

  CLAY COUNTY IN EASTERN ARKANSAS...
  CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  GREENE COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  POINSETT COUNTY IN EASTERN ARKANSAS...
  EASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
  DUNKLIN COUNTY IN SOUTHEAST MISSOURI...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 4 MILES NORTHEAST OF CORNING
TO 5 MILES SOUTHWEST OF WALDENBURG AT 922 PM CDT...MOVING EAST AT 35
MPH.

PEOPLE IN
CLAY...CRAIGHEAD...DUNKLIN...GREENE...LAWRENCE...MISSISSIPPI...POINSE
TT AND RANDOLPH COUNTIES...SHOULD MONITOR THIS STORM CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

&&

LAT...LON 3663 8997 3653 8995 3544 9035 3549 9105
      3571 9105 3649 9080 3650 9023 3662 9017
TIME...MOT...LOC 0222Z 269DEG 31KT 3647 9050 3553 9096

JPM3
Special weather statement, Oct 2, 9:26 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
926 PM CDT THU OCT 2 2014

MSZ002-003-TNZ089-030300-
BENTON MS-MARSHALL MS-FAYETTE TN-
926 PM CDT THU OCT 2 2014

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1000 PM CDT FOR...

  NORTHERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  EASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER WALL DOXEY STATE PARK AT 927 PM CDT...
MOVING NORTHEAST AT 35 MPH.

PEOPLE IN BENTON...FAYETTE AND MARSHALL COUNTIES...INCLUDING
LOCATIONS NEAR HOLLY SPRINGS AND WALL DOXEY STATE PARK...SHOULD
MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3496 8904 3464 8939 3470 8958 3508 8940
      3502 8920 3500 8920 3500 8914
TIME...MOT...LOC 0227Z 212DEG 31KT 3471 8947

JPM3

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 9:05 PM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Lee, Phillips, Poinsett, St. Francis40 min
Oct 2, 9:23 PM CDTSpecial Weather StatementMEGClay, Craighead, Greene, Poinsett37 min
Oct 2, 9:46 PM CDTSevere Thunderstorm WarningMEGCrittenden, Lee, Phillips, St. Francis44 min
Oct 2, 9:48 PM CDTTornado WarningMEGCraighead, Poinsett27 min
Oct 2, 10:10 PM CDTTornado WarningMEGCraighead, Mississippi50 min
Oct 2, 10:13 PM CDTSevere Thunderstorm WarningMEGCraighead, Crittenden, Greene, Mississippi, Poinsett, St. Francis47 min
Oct 2, 10:16 PM CDTTornado WarningMEGMississippi44 min
Oct 2, 10:17 PM CDTSevere Thunderstorm WarningMEGCrittenden43 min
Oct 2, 10:20 PM CDTTornado WarningMEGCrittenden, Mississippi40 min
Oct 2, 10:28 PM CDTTornado WarningMEGCraighead, Mississippi35 min
Oct 2, 10:44 PM CDTTornado WarningMEGMississippi46 min
Oct 2, 10:49 PM CDTSevere Thunderstorm WarningMEGMississippi41 min
Oct 2, 10:56 PM CDTTornado WarningMEGMississippi31 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.